Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 217, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 7, 2003, 5:12 AM CDT for Lewis County, Wayne County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 5:12 AM CDT (10:12 UTC)
- Expired
- May 7, 2003, 5:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Lewis County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 123 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:50 PM CDT | Tornado Watch | SPC | 6 hr |
| May 7, 4:55 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1519 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS54 KOHX 071012
SVRBNA
TNC101-181-071045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 AM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEWIS COUNTY IN TENNESSEE
NORTHERN WAYNE COUNTY IN TENNESSEE
* UNTIL 545 AM CDT
* AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF HOHENWALD...OR 7 MILES
NORTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HOHENWALD AROUND 535 AM CDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT WEDNESDAY MORNING
FOR TENNESSEE. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 1100 AM
CDT WEDNESDAY MORNING FOR TENNESSEE.
&&
LAT...LON 3531 8764 3543 8779 3565 8756 3561 8736
3554 8731 3549 8738 3540 8758
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:30 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, May 7, 2:30 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT WED MAY 7 2003 CURRENT SURFACE ANALYSIS SHOWING WELL DEFINE TROF AXIS PUSHING ACROSS THE CWA...WHICH IS STRETCHING THROUGH WAVE ACROSS WEST TN AND UP INTO CENTRAL IL. COLD FRONT STRETCHES FROM NEAR STL TO DFW. AIRMASS QUITE UNSTABLE WITH DEWPOINTS AROUND 70. THUNDERSTORMS BREAKING OUT ALL OVER THE AREA. SURFACE LOW EXPECTED TO MOVE ACROSS THE SOUTHERN OH VALLEY TODAY... DRAGGING THE COLD FRONT ACROSS THE CWA 15-21Z OR SO. THIS ALONG WITH EASTWARD MOVING UPPER SHORTWAVE EXPECTED TO SWEEP DEEP MOISTURE OUT OF THE AREA LATE THIS AFTERNOON. PREVIOUS TO THIS HOWEVER...EXPECT WIDESPREAD STRONG/SEVERE THUNDERSTORMS TO CONTINUE INTO THE EARLY AFTERNOON. WILL CONTINUE FLOOD WATCH THROUGH THIS AFTERNOON WITH LOCALIZED FLOODING OCCURRING AND FF GUIDANCE BASICALLY AT NIL. DRY SLOT REMAINS OVER THE AREA TONIGHT AS VERY BRIEF RIDGING SWINGS BY...DO NOT PLAN ANY POPS EXCEPT FOR SLIGHT CHANCE ALONG THE PLATEAU. LL BOUNDARIES EXTENDING FROM PLAINS LOWS PUSH BACK ACROSS THE AREA THURSDAY. ADDED TO A TONGUE OF DEEPER MOISTURE ALONG WITH UPPER SHORTWAVE IN THE VICINITY...WILL LEAVE CHANCE POPS RUNNING THURSDAY/ THURSDAY NIGHT. BNA 81/62/80/65 +133 CSV 74/58/81/60 +233 07 .BNA...FLOOD WATCH ALL ZONES THROUGH NOON TODAY.
Hazardous weather outlook, May 6, 5:30 AM CDT, 23 hours 42 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG STORMS WILL CONTINUE TO AFFECT THE MID-STATE AGAIN TODAY AND TONIGHT. THUNDERSTORMS MAY PRODUCE NOT ONLY ISOLATED TORNADOES BUT EXTENDED HEAVY RAINS AS WELL. HEAVY RAIN MAY LEAD TO ISOLATED TO WIDESPREAD FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SERIES OF DISTURBANCE WILL CONTINUE TO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA WEDNESDAY THROUGH FRIDAY. THERE IS A CHANCE OF LOCALLY SEVERE WEATHER EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT AGAIN TODAY AND TONIGHT FOR POSSIBLE ACTIVATION. 07
In the hours before
Local storm report, May 7, 4:37 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0437 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 AM GAINESBORO TN FLOOD
05/07/03 JACKSON MAJOR FLOODING COUNTYWIDE
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 4:46 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0446 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM LAFAYETTE TN WIND DAMAGE
05/07/03 MACON TREES AND POWER LINES DOWN
ACROSS THE COUNTY REPORTED
BY LAW ENFORCEMENT.
MEDLocal storm report, May 7, 4:48 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0448 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 AM 6 S LAFAYETTE TN FLOOD
05/07/03 MACON HIGHWAY 10 SOUTH NEAR
HILLSDALE FLOODED AND
CLOSED REPORTED BY EMA.
MEDLocal storm report, May 7, 4:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0452 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM 9 SE LAFAYETTE TN AVALANCHE
05/07/03 MACON HWY 80 SOUTH NEAR
MACON/SMITH COUNTYLINE
CLOSED DUE TO FLOODING
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 4:52 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0452 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 AM 9 SE LAFAYETTE TN FLOOD
05/07/03 MACON HWY 80 SOUTH NEAR
MACON/SMITH COUNTYLINE
CLOSED DUE TO FLOODING
REPORTED BY LAW
ENFORCEMENT.
MEDLocal storm report, May 7, 5:02 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0502 AM CDT WED MAY 07 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 AM LIVINGSTON TN WIND DAMAGE
05/07/03 OVERTON NUMEROUS TREES AND POWER
LINES DOWN COUNTYWIDE
REPORTED BY LAW
ENFORCEMENT.
MEDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 29 min |
| May 6, 11:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 33 min |
| May 6, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Moore | 46 min |
| May 6, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 39 min |
| May 6, 11:52 PM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 7 more | 3 hr |
| May 6, 11:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Williamson | 31 min |
| May 7, 12:12 AM CDT | Flash Flood Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 3 hr |
| May 7, 12:13 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Warren | 32 min |
| May 7, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 41 min |
| May 7, 12:21 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 39 min |
| May 7, 12:27 AM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Williamson | 3 hr |
| May 7, 12:38 AM CDT | Flash Flood Warning | OHX | Cannon, DeKalb, Rutherford, Van Buren, Warren, White and 1 more | 3 hr |
| May 7, 12:57 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 33 min |
| May 7, 1:05 AM CDT | Flash Flood Warning | OHX | Dickson, Hickman | 3 hr |
| May 7, 1:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 48 min |
| May 7, 1:20 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner | 50 min |
| May 7, 1:27 AM CDT | Flash Flood Warning | OHX | Robertson, Sumner | 3 hr |
| May 7, 1:29 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 31 min |
| May 7, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 54 min |
| May 7, 1:46 AM CDT | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 3 hr |
| May 7, 1:48 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 42 min |
| May 7, 2:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 43 min |
| May 7, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 47 min |
| May 7, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Williamson | 43 min |
| May 7, 2:53 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 57 min |
| May 7, 3:01 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Lawrence and 8 more | 3 hr |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett | 55 min |
| May 7, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 53 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 48 min |
| May 7, 5:05 AM CDT | Flash Flood Warning | OHX | Benton, Cannon, Cheatham, Clay, Cumberland, Davidson and 22 more | 6 hr |
| May 7, 5:48 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 42 min |
| May 7, 5:55 AM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| May 7, 6:12 AM CDT | Flash Flood Warning | OHX | Bedford, Coffee, Franklin, Giles, Grundy, Hickman and 8 more | 6 hr |
| May 7, 6:22 AM CDT | Flash Flood Warning | OHX | Warren | 6 hr |
| May 7, 6:47 AM CDT | Tornado Warning | OHX | Bedford, Rutherford | 43 min |
| May 7, 6:58 AM CDT | Tornado Warning | OHX | Marshall, Williamson | 32 min |
| May 7, 7:31 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| May 7, 7:35 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Wilson | 25 min |
| May 7, 7:42 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| May 7, 8:00 AM CDT | Severe Thunderstorm Warning | OHX | Putnam | 45 min |
| May 7, 8:03 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 42 min |
| May 7, 8:07 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 38 min |
| May 7, 8:27 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 48 min |
| May 7, 8:52 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 43 min |
| May 7, 9:15 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 30 min |
| May 7, 9:18 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 42 min |
| May 7, 10:50 AM CDT | Flash Flood Warning | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 25 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.